MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Break (1069); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "physician broke suture line during deployment and pushed collagen in vessel.The operator pulled back the manta device after with excessive force and the suture broke.The vessel was pta (balloon inflations) and placement of a bms (bare metal stent).Post angiogram revealed patent blood flow." additional information: "during an ecmo arterial decannulation procedure.Micro puncture and ultrasound were utilised to gain access in the left common femoral artery.Vessel size was >7.5mm with no reported calcification or tortuosity.Measured depth for the manta was 5+1=6.Post manta deployment time to haemostasis was 15 minutes.Systolic bp was 105/55mmhg.Act was 189.There was no reported patient harm.They were reported as fine post the procedure.".
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only section d.4.-unique identifier (udi)# corrected to (b)(4).One unit each of the manta, sheath, dilator, and depth locator were returned for evaluation, all with visible blood particulates.The manta was locked into the sheath with the lever actuated, but no components (collagen, lock, or anchor) were present or returned.Angiography showed a lower-positioned radiopaque lock with occluded flow at the access site.Balloon angioplasty indicated partial dog-boning and a dissection inferior to the access.The device lot history record review for lot number 73b2400587 manta 18f indicated no non-conformities related to this lot.The case details from the clinical staff were reviewed.A 72-year-old female patient (306 lbs, 5 ft 4 in, 52 kg/m2) with a history of low ejection fraction and severe mitral valve disease underwent ecmo arterial decannulation in the or.The manta instructions for use (ifu) include a warning against use in patients with marked obesity (bmi >40 kg/m2).After ecmo, an 18f manta was deployed at the measured depth.During deployment, the physician applied excessive force while pulling back the device, causing the suture line to break and forcing the collagen into the vessel.Post-angio confirmed malpositioning and intraarterial collagen deployment, causing occlusion.Manual pressure was applied, followed by balloon angioplasty, and a bare metal stent was deployed.Hemostasis was achieved in 15 minutes, and the patient initially remained stable with no harm, injury, or health consequences due to this event.However, later that evening, the patient developed limb ischemia and hyperlactatemia.Despite vascular consultation, no intervention occurred before the patient expired early in the morning.The suspected root cause of the occlusion requiring stenting was user error due to excessive force on the device, leading to suture breakage and intraarterial collagen deployment.The physician believes that the patient's death was unrelated to the manta closure device.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21444258
Report Number3010252479-2025-00015
Device Sequence Number7874417
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240219(17)250819(10)73B2400587(21)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Catalogue Number2115
Device Lot Number73B2400587
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexFemale
Patient Weight52 KG